Online forums

Before you can post or reply in these forums, please complete your profile

Complete your profile

Before you can post or reply in these forums, please join our online community.

Forum membership is open to anyone residing in Australia.

Join the online community Community rules Coping during the Coronavirus outbreak

Topic: Switch from SNRI to ???

4 posts, 0 answered
  1. APM01
    APM01 avatar
    2 posts
    2 July 2020

    Hi all,

    My first post here :-)

    I've been on 60mg of than SNRI  for around 2 years now, primarily for depression. Initially this worked well, but one issue that I have always had is an fairly pronounced dulling in my mental clarity, and generalised apathy which I understand can be very normal. This is has been even more significant in the last few months as I have started a new job which has required a lot of concentration and learning, and I haven't been doing well.

    I've been looking around to see if there are other options more suited to me, and have a couple of questions if anyone has experience with these:

    1. I have considered switching from a serotonin reuptake inhibitor to a dopamine reuptake inhibitor. From what I understand, this may not give me the "slowing' effect that I fell comes from the SRI part of my current medication. Has anyone had experience with DRI's?

    2. I have more energy since starting the medication, which I think comes from the norepinephrine reuptake inhibitor part of my medication, so I think it is important that I look at keeping this. Does any have experience with norepinephrine–dopamine reuptake inhibitor?

    Thanks all for taking the time to read.

  2. White Rose
    Community Champion
    • Outstanding members who have volunteered their time to support others here on the forums
    • Life membership is awarded by beyondblue for providing outstanding peer support to the online community over a period of 3+ years.
    • A member of beyondblue's blueVoices community
    White Rose avatar
    6205 posts
    2 July 2020 in reply to APM01

    Hello APM01

    Thanks for asking this question. I'm not sure we are qualified to answer this question. I have had experiences with SSRI and SNRI. I was prescribed the SNRI to counteract some of the SSRI side effects. Not that it was particularly effective. I remember the psychiatrist saying he prescribed the SNRI to prevent the serotonin re-uptake problem. Hope that makes sense to you as I am still in the dark. I know these two drugs are not usually prescribed together as it was queried by the pharmacist.

    Antidepressant drugs have all sorts of side effects which vary from person to person. I have never got on with any of them until I was prescribed an old drug from the TCA group. Works great for me. As they say "Horses for courses".

    Do you see a psychiatrist? I think your best bet is to discuss this question with a psychiatrist as they are the experts in this field. GPs often prescribe these drugs but have not had the specific training in this area as I understand it.

    It's good to feel more energetic I agree but not if it is purely due to the meds. I take steroid tablets once a week and I feel very 'up' on the day I take them. I can't say I enjoy it as I know I am in for a sleepless night or at least reduced sleep and then have to face the down side of the meds. Unfortunately I have no choice due to a medical condition. As I said, discuss these questions with a psychiatrist and get the full story.

    Sorry if this does not help much. I am interested to learn how you get on.

    Mary

  3. APM01
    APM01 avatar
    2 posts
    3 July 2020 in reply to White Rose
    Thanks White Rose, there's so many options that it can be a lot to take i, and I agree my best bet is to discuss with a psychiatrist, and I am also interested in other peoples perspectives too.
  4. Nurse Jenn
    Health professional
    • Health professional
    Nurse Jenn avatar
    414 posts
    4 July 2020

    Hi there APM01,

    Welcome to the forum and congrats on getting your new job. Having big changes in your life, like starting a new job, can be great but also stressful. I hope you are finding some self care during these new changes. It is great to see you getting some feedback from other forum members. I can not specifically comment on drug changes or interactions here on the forum. Everyones experience with side effects to medications is so unique based on individual body chemistry. You are not alone in trying to find the right balance in your medications.

    As White Rose has said, I recommend heading to your GP or Psychiatris, getting a physical health assessment and discussing your symptoms and concerns around the medication and developing a plan.

    Another suggestion is to talk with a pharmacist. You can get a medication review and they are usually able to answer any questions you have and explain the impact of medications in some detail. They will usually ask you to see your GP as well but I just wanted to highlight that they are a good resource to all questions related to medication.

    Finally, it can be helpful to write down your symptoms each day which can help determine if there are any patterns. This information can also help when you see you GP or psychiatrist so they better understand what you are going through. I know when I visit my Doctor, I always forgot something, so have taken to writing everything down and all the questions I have so I don't forget when I get to the appointment.

    I hope you find the answers you are looking for and I am too am interested to know how you get on.

    Sending your strength,

    Nurse Jenn

    Sometime

Stay in touch with us

Sign up below for regular emails filled with information, advice and support for you or your loved ones.


Sign me up